Alert archive / Iowa / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Jun 15, 2015, 7:37 AM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 7:37 AM CDT (12:37 UTC)
- Expired
- Jun 15, 2015, 9:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
255 WGUS63 KDVN 151237 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 737 AM CDT MON JUN 15 2015 ...MORE HEAVY RAIN EXPECTED TODAY AND THIS EVENING... .A PERSISTENT WET PATTERN ACROSS THE AREA THE PAST FOUR DAYS HAS CREATED VERY WET SOIL CONDITIONS. OVERNIGHT RAINFALL HAS RESULTED IN SEVERAL SMALL STREAMS TO RISE TO NEAR BANKFULL. AT LEAST TWO MORE ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN WILL OCCUR TODAY AND INTO THE EVENING. DUE TO AN EXTREMELY MOIST LOWER ATMOSPHERE...AN 2 TO 3 INCHES OF RAIN MAY BE POSSIBLE THROUGH MIDNIGHT. IAZ040>042-051>054-063>066-076-077-ILZ001-002-007-152045- /O.NEW.KDVN.FF.A.0002.150615T1237Z-150615T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-KEOKUK-WASHINGTON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...SIGOURNEY...WASHINGTON...GALENA... FREEPORT...MOUNT CARROLL 737 AM CDT MON JUN 15 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS... CARROLL...JO DAVIESS AND STEPHENSON. IN IOWA...BENTON... BUCHANAN...CEDAR...CLINTON...DELAWARE...DUBUQUE...IOWA... JACKSON...JOHNSON...JONES...KEOKUK...LINN AND WASHINGTON. * UNTIL 5 PM CDT THIS AFTERNOON * RAINFALL OVER THE PAST 4 DAYS HAS CREATED VERY MOIST SOIL CONDITIONS. SEVERAL SMALL STREAMS ARE AT OR APPROACHING BANKFULL. * HIGH RAINFALL RATES MAY RESULT IN AN ADDITIONAL 2 TO 3 INCHES OF RAIN BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ IAZ067-068-078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-152045- /O.NEW.KDVN.FF.A.0002.150615T1700Z-150616T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN- LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 737 AM CDT MON JUN 15 2015 ...FLASH FLOOD WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...HANCOCK...HENDERSON...HENRY IL... MCDONOUGH...MERCER...PUTNAM...ROCK ISLAND...WARREN AND WHITESIDE. IN IOWA...DES MOINES...HENRY IA...JEFFERSON...LEE... LOUISA...MUSCATINE...SCOTT AND VAN BUREN. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * FROM NOON CDT TODAY THROUGH THIS EVENING * RAINFALL OVER THE PAST 4 DAYS HAS CREATED VERY MOIST SOIL CONDITIONS. SEVERAL SMALL STREAMS ARE AT OR APPROACHING BANKFULL. * HIGH RAINFALL RATES MAY RESULT IN AN ADDITIONAL 2 TO 3 INCHES OF RAIN BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
3 follow-up statements
501 WGUS63 KDVN 152043 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 343 PM CDT MON JUN 15 2015 ...MORE HEAVY RAIN EXPECTED TODAY AND THIS EVENING... .A PERSISTENT WET PATTERN ACROSS THE AREA THE PAST FOUR DAYS HAS CREATED VERY WET SOIL CONDITIONS. OVERNIGHT RAINFALL HAS RESULTED IN SEVERAL SMALL STREAMS TO RISE TO NEAR BANKFULL. AT LEAST TWO MORE ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN WILL OCCUR TODAY AND INTO THE EVENING. DUE TO AN EXTREMELY MOIST LOWER ATMOSPHERE...AN 2 TO 3 INCHES OF RAIN MAY BE POSSIBLE THROUGH MIDNIGHT. IAZ040-041-051-052-063-076-152145- /O.CAN.KDVN.FF.A.0002.000000T0000Z-150615T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-BENTON-LINN-IOWA-KEOKUK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...SIGOURNEY 343 PM CDT MON JUN 15 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL IOWA... NORTHEAST IOWA AND SOUTHEAST IOWA HAS BEEN CANCELLED. THE THREAT FOR FLASH FLOODING HAS DECREASED. LIGHT SHOWERS ARE POSSIBLE THROUGH THE REST OF THE AFTERNOON AND INTO EARLY EVENINGS. D. $$ IAZ042-053-054-064>066-077-ILZ001-002-007-152200- /O.CON.KDVN.FF.A.0002.000000T0000Z-150615T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUBUQUE-JONES-JACKSON-JOHNSON-CEDAR-CLINTON-WASHINGTON-JO DAVIESS- STEPHENSON-CARROLL- INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA... IOWA CITY...TIPTON...CLINTON...WASHINGTON...GALENA...FREEPORT... MOUNT CARROLL 343 PM CDT MON JUN 15 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...CARROLL...JO DAVIESS AND STEPHENSON. IN IOWA...CEDAR...CLINTON...DUBUQUE... JACKSON...JOHNSON...JONES AND WASHINGTON. * UNTIL 5 PM CDT THIS AFTERNOON * RAINFALL OVER THE PAST 4 DAYS HAS CREATED VERY MOIST SOIL CONDITIONS. SEVERAL SMALL STREAMS ARE AT OR APPROACHING BANKFULL. * HIGH RAINFALL RATES MAY RESULT IN AN ADDITIONAL 2 TO 3 INCHES OF RAIN BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ IAZ067-068-078-087>089-098-099-ILZ009-015>018-024>026-034-035- MOZ009-010-160200- /O.CON.KDVN.FF.A.0002.000000T0000Z-150616T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN- LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 343 PM CDT MON JUN 15 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...HANCOCK... HENDERSON...HENRY IL...MCDONOUGH...MERCER...PUTNAM...ROCK ISLAND...WARREN AND WHITESIDE. IN IOWA...DES MOINES...HENRY IA...JEFFERSON...LEE...LOUISA...MUSCATINE...SCOTT AND VAN BUREN. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * UNTIL 9 PM CDT THIS EVENING * RAINFALL OVER THE PAST 4 DAYS HAS CREATED VERY MOIST SOIL CONDITIONS. SEVERAL SMALL STREAMS ARE AT OR APPROACHING BANKFULL. * HIGH RAINFALL RATES MAY RESULT IN AN ADDITIONAL 2 TO 3 INCHES OF RAIN BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
942 WGUS63 KDVN 160004 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 704 PM CDT MON JUN 15 2015 IAZ067-068-078-087-088-ILZ009-015-016-024-160115- /O.CAN.KDVN.FF.A.0002.000000T0000Z-150616T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-WHITESIDE-ROCK ISLAND- HENRY IL-MERCER- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... WAPELLO...FAIRFIELD...MOUNT PLEASANT...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...ALEDO 704 PM CDT MON JUN 15 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN AND ADDITIONAL FLASH FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ IAZ089-098-099-ILZ017-018-025-026-034-035-MOZ009-010-160200- /O.CON.KDVN.FF.A.0002.000000T0000Z-150616T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DES MOINES-VAN BUREN-LEE-BUREAU-PUTNAM-HENDERSON-WARREN-HANCOCK- MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...BURLINGTON...KEOSAUQUA.... FORT MADISON...PRINCETON...HENNEPIN...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 704 PM CDT MON JUN 15 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS...SOUTHEAST IOWA AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU... HANCOCK...HENDERSON...MCDONOUGH...PUTNAM AND WARREN. IN SOUTHEAST IOWA...DES MOINES...LEE AND VAN BUREN. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * UNTIL 9 PM CDT THIS EVENING * RAINFALL OVER THE PAST 4 DAYS HAS CREATED VERY MOIST SOIL CONDITIONS. SEVERAL SMALL STREAMS ARE AT OR APPROACHING BANKFULL. * HIGH RAINFALL RATES MAY RESULT IN AN ADDITIONAL 1 TO 2 INCHES OF RAIN BY MIDNIGHT OVER PORTIONS OF WEST CENTRAL ILLINOIS. ELSEWHERE...LIGHT TO MODERATE RAIN WILL TAPER OFF OVER THE NEXT FEW HOURS WITH ADDITIONAL AMOUNTS LESS THAN ONE HALF INCH ALLOWING WATER LEVELS TO SLOWLY RECEDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
671 WGUS63 KDVN 160155 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 855 PM CDT MON JUN 15 2015 IAZ089-098-099-ILZ017-018-025-026-034-035-MOZ009-010-160300- /O.EXP.KDVN.FF.A.0002.000000T0000Z-150616T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DES MOINES-VAN BUREN-LEE-BUREAU-PUTNAM-HENDERSON-WARREN-HANCOCK- MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...BURLINGTON...KEOSAUQUA.... FORT MADISON...PRINCETON...HENNEPIN...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 855 PM CDT MON JUN 15 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM CDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...SOUTHEAST IOWA AND NORTHEAST MISSOURI WILL EXPIRE AT 9 PM CDT THIS EVENING. THE THREAT FOR HEAVY RAIN AND ADDITIONAL FLASH FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 15, 6:42 AM CDT, 55 minutes earlier.
Area forecast discussion, Jun 15, 6:42 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 642 AM CDT MON JUN 15 2015 .SYNOPSIS... ISSUED AT 317 AM CDT MON JUN 15 2015 06Z SFC DATA HAS AN IMPLIED BOUNDARY FROM SOUTHERN LAKE MICHIGAN INTO NORTHERN IOWA. DEW POINTS ALONG AND SOUTH OF THIS BOUNDARY WERE IN THE UPPER 60S TO LOWER 70S. NORTH OF THE BOUNDARY DEW POINTS WERE IN THE 50S TO MID 60S. RADAR HAS AN AREA OF RAIN FROM NEBRASKA INTO IOWA WITH LOOSELY ORGANIZED CLUSTERS OF THUNDERSTORMS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 317 AM CDT MON JUN 15 2015 THE LOOSELY ORGANIZED CONVECTIVE COMPLEX ACROSS IOWA WILL CONTINUE TO SLOWLY MOVE NORTHEAST THROUGH SUNRISE. THE NORTHWEST AND FAR NORTH AREAS HAVE THE BEST CHANCES OF SEEING RAIN WHICH MAY BE LOCALLY HEAVY. SATELLITE HAS A WEAK UPPER LEVEL DISTURBANCE ACROSS MISSOURI THAT IS ALSO MOVING NORTHEAST. THIS DISTURBANCE SHOULD AID IN DEVELOPING ISOLATED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. AFTER SUNRISE...ISOLATED TO SCATTERED CONVECTION WILL PERSIST THROUGH MID MORNING. THE LIMITED DAY TIME HEATING AND ANOTHER APPROACHING DISTURBANCE WILL ALLOW NEW CONVECTION TO DEVELOP AND BECOME MORE WIDESPREAD DURING THE AFTERNOON AS A FRONTAL BOUNDARY MOVES INTO THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE VERY HIGH MOISTURE CONTENT OF THE LOWER ATMOSPHERE. TONIGHT...THE FRONTAL BOUNDARY PUSHES SOUTH OF THE AREA. CONVECTION WITH LOCALLY HEAVY RAINFALL WILL BE MOST WIDESPREAD ALONG AND SOUTH OF THE FRONT. A POSSIBLE SCENARIO BEING SUGGESTED BY SOME MODELS IS AN ORGANIZED THUNDERSTORM COMPLEX DEVELOPING ACROSS THE THE AREA IN THE EARLY EVENING THAT SLOWLY MOVES EAST NORTHEAST. IF THIS SCENARIO DOES OCCUR...THE POTENTIAL IS THERE FOR EXCESSIVE RAINFALL FOR AREAS ALONG AND SOUTH OF I-80. GIVEN THE WET CONDITIONS ACROSS THE AREA...A FLASH FLOOD WATCH MAY BE NEEDED FOR PART OF THE AREA. THESE CONCERNS WILL BE PASSED ON TO THE NEXT SHIFT. AFTER MIDNIGHT...THE RAIN WILL END FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA AS THE FRONTAL BOUNDARY MOVES SOUTH OF THE AREA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 317 AM CDT MON JUN 15 2015 OUR EXTENDED FORECAST REMAINS ACTIVE...WITH NEAR DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. THERE IS LITTLE CONSISTENCY TONIGHT BETWEEN MODELS REGARDING TIMING AND PLACEMENT OF FORCING...BUT OVER ALL...THE SYNOPTIC PATTERN FAVORS AT LEAST SCATTERED CONVECTION ON MOST DAYS...WITH THE EXCEPTION OF POSSIBLY TUESDAY. TUESDAY SHOULD SEE A DRY DAY IN THE NORTHERN 1/2 TO 2/3RDS...AS THE SURFACE FRONT SHOULD BE FOUND WELL TO THE SOUTH. I HAVE LEFT POPS IN THE SOUTH...TAKING A NOD FROM WHAT OCCURRED SEVERAL NIGHTS AGO...WHEN THE FRONT DID NOT MAKE IT AS FAR SOUTH AS MODELS SUGGESTED. THUS...SOME DIURNAL BASED CONVECTION COULD FIRE IN THE FAR SOUTH. TUESDAY NIGHT INTO WEDNESDAY...MODELS ARE WIDELY VARIED...BUT IT REMAINS CONCERNING HOW SEVERAL MODELS INCLUDING THE GEM...NAM...AND TO A CERTAIN DEGREE THE ECMWF SUGGEST A BRUSHING OR PARTIAL DIRECT HIT FROM TROPICALLY ENHANCED MOISTURE FROM A POSSIBLE PREDECESSOR RAINFALL EVENT. THIS IS FAR FROM CERTAIN...AND COULD EASILY MISS OUR CWA...AND WILL NOT BE SOMETHING YOU CAN SEE FROM OUR FORECAST...MADE UP OF SLIGHT CHANCE TO HIGH CHANCE POPS...BUT SHOULD THAT PRE AFFECT OUR CWA...A SIGNIFICANT FLASH FLOOD EVENT COULD OCCUR. THERE HAS BEEN SO MUCH MODEL VARIATION ON THIS IN THE PAST 24 HOURS...WE ARE NOT READY TO DISCUSS IN IN PRODUCTS BEYOND THE AFD YET. NOW...BEYOND WEDNESDAY...ANOTHER DAILY CHANCE EXISTS THROUGH FRIDAY...BUT WITH THE EDGE ZONAL FLOW ALOFT JUST TO OUR NORTH...AND A DIRECT AFFECT OF THE POSSIBLE TROPICAL LOW MOVING OVER OR JUST SOUTH OF THE CWA WE COULD SEE A WIDE RANGE OF WEATHER. CONFIDENCE IS LOW...BUT AS SAID MANY TIMES THIS WEEK...ANY NEW HEAVY RAIN COULD BE PROBLEMATIC AND WILL CONTINUE TO HIGHLIGHT THAT IN THE HAZARDOUS WEATHER OUTLOOK. FOLLOWING THE COMPLICATED PASSAGE OF THE TROPICAL REMNANT...BOTH THE GFS AND THE ECMWF SHOW A VERY ACTIVE TRANSITIONAL PERIOD WITH MCS POTENTIAL SATURDAY THROUGH SUNDAY INTO A WEST NORTHWEST FLOW REGIME ALOFT. IN ANY CASE...THE PATTERN CONTINUES TO FAVOR AT LEAST PERIODIC CHANCES FOR SIGNIFICANT RAINFALL INTO NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 636 AM CDT MON JUN 15 2015 VLIFR TO VFR CONDITIONS ARE ACROSS EASTERN IOWA AND NORTHERN ILLINOIS ASSOCIATED WITH A WEAKLY ORGANIZED CONVECTIVE COMPLEX. CONDITIONS WILL SLOWLY IMPROVE TO MVFR/VFR THROUGH 18Z/15. AFT 18Z/15 A FRONT WILL MOVE THROUGH EASTERN IOWA/NORTHERN ILLINOIS WITH AN INCREASE IN SHRA/TSRA. ANY SHRA/TSRA THAT AFFECTS A TAF SITE MAY RESULT IN BRIEF LIFR/IFR CONDITIONS. AFT 00Z/16 VFR CONDITIONS ARE EXPECTED AS HIGH PRESSURE BUILDS INTO THE MIDWEST. THERE IS A POSSIBILITY OF IFR CONDITIONS WITH FOG AROUND SUNRISE TUESDAY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...ERVIN AVIATION...08
Hazardous weather outlook, Jun 15, 4:38 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 438 AM CDT MON JUN 15 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 438 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY THIS AFTERNOON AND TONIGHT. THERE IS A THREAT OF STRONG TO POSSIBLY SEVERE STORMS THIS AFTERNOON AND EVENING. IF SEVERE STORMS WOULD DEVELOP...THE PRIMARY THREAT WOULD BE DAMAGING WINDS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY NIGHT THROUGH FRIDAY...THERE WILL BE A THREAT FOR THUNDERSTORMS...THROUGHOUT THE PERIOD...AND AGAIN NEXT WEEKEND. ANY ADDITIONAL HEAVY RAIN COULD LEAD TO FLASH FLOODING...AND ADDITIONAL RISES ON AREA RIVERS. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE STORMS WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 15, 1:57 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 157 AM CDT MON JUN 15 2015 IAZ051-052-150900- BENTON-LINN- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS 157 AM CDT MON JUN 15 2015 ...THUNDERSTORMS WITH HEAVY RAIN... AT 1:55 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A LINE OF THUNDERSTORMS WITH HEAVY RAIN ALONG HIGHWAY 30 IN BENTON AND LINN COUNTIES. THESE STORMS WERE MOVING SLOWLY NORTH AROUND 20 MPH. RAINFALL OF UP TO 1.5 INCHES IN AN HOUR CAN BE EXPECTED FROM THESE STORMS. PONDING OF WATER ON ROADS AND LOW LYING AREAS IS LIKELY. MOTORISTS SHOULD EXERCISE CAUTION TONIGHT AND FIND ALTERNATE ROUTES IF YOU COME ACROSS A WATER COVERED ROAD.
Special weather statement, Jun 15, 4:30 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 430 AM CDT MON JUN 15 2015 IAZ054-ILZ001-002-007-151130- JACKSON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...MAQUOKETA...GALENA...FREEPORT... MOUNT CARROLL 430 AM CDT MON JUN 15 2015 ...THUNDERSTORMS WITH HEAVY RAIN... AT 4:28 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD CLUSTERS OF THUNDERSTORMS WITH HEAVY RAIN FROM JACKSON COUNTY IOWA INTO NORTHERN CARROLL COUNTY IN ILLINOIS. THESE STORMS WERE MOVING SLOWLY NORTHEAST AT 25 MPH. RAINFALL OF UP TO 1.5 INCHES IN AN HOUR CAN BE EXPECTED FROM THESE STORMS. PONDING OF WATER ON ROADS AND LOW LYING AREAS IS LIKELY. MOTORISTS SHOULD EXERCISE CAUTION TONIGHT AND FIND ALTERNATE ROUTES IF YOU COME ACROSS A WATER COVERED ROAD.
Local storm report, Jun 15, 5:57 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM HEAVY RAIN 2 W CEDAR RAPIDS 41.98N 91.71W
06/15/2015 M1.00 INCH LINN IA TRAINED SPOTTER
OVERNIGHT TOTAL.
&&Special weather statement, Jun 15, 6:56 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 656 AM CDT MON JUN 15 2015 IAZ052-053-064-065-067-151400- LINN-JONES-JOHNSON-CEDAR-MUSCATINE- INCLUDING THE CITIES OF...CEDAR RAPIDS...ANAMOSA...IOWA CITY... TIPTON...MUSCATINE 656 AM CDT MON JUN 15 2015 ...THUNDERSTORMS WITH HEAVY RAIN... AT 6:52 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A BAND OF SHOWERS AND THUNDERSTORMS FROM NEAR MUSCATINE TO WATERLOO. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH. RAINFALL OF UP TO 1.5 INCHES IN AN HOUR IN HIGHLY LOCALIZED AREAS CAN BE EXPECTED FROM THESE STORMS. PONDING OF WATER ON ROADS AND LOW LYING AREAS IS LIKELY. MOTORISTS SHOULD EXERCISE CAUTION TONIGHT AND FIND ALTERNATE ROUTES IF YOU COME ACROSS A WATER COVERED ROAD.
Local storm report, Jun 15, 7:24 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
724 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN 6 SSE ELMOVILLE 42.19N 90.02W
06/15/2015 M1.82 INCH CARROLL IL COCORAHS
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:27 PM CDT | Special Weather Statement | DVN | Wapello | 78 min |
| Jun 15, 3:01 PM CDT | Special Weather Statement | DVN | Clinton, Muscatine, Washington | 59 min |
| Jun 15, 3:28 PM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Jackson, Louisa, Muscatine, Scott | 6 hr |
| Jun 15, 4:01 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 44 min |
| Jun 14, 9:49 PM CDT | River Flood Warning | DVN | Hancock | 8 days |
| Jun 15, 4:39 PM CDT | Flash Flood Warning | DVN | Bureau, Putnam | 6 hr |
| Jun 15, 5:25 PM CDT | Special Weather Statement | DVN | Bureau | 50 min |
| Jun 15, 6:38 PM CDT | Special Weather Statement | DVN | Hancock, McDonough | 22 min |
Nearby
Flash Flood Watches in Iowa, 2015Flash Flood Watches in Illinois, 2015Flash Flood Watches in Missouri, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.